MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable investigation results which revealed that the epic biliary stent was received partially deployed on the delivery system.Block h10: an epic biliary stent and delivery system were returned for analysis.The stent was received partially deployed on the delivery system.Visual inspection did not find any kinks or visible problems with the sheath, the tip of the device, or the handle.During functional inspection, the stent was able to be fully deployed without any problems.No other problems with the stent and delivery system were noted.Product analysis did not confirm the reported event of stent failure to deploy as the stent was able to be deployed without any problems during functional examination.It is most likely that the device encountered difficult patient's anatomy such as extrinsic compression or severe angulation of the bile duct despite the stricture being pre-dilated and could have contributed to the resistance encountered during stent deployment.There is no indication of what the customer reported because the stent was able to be fully deployed during analysis.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was used to treat a malignant stricture in the right and left hilar ducts during a bilateral stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the first epic biliary stent was deployed; however, the second stent was unable to be deployed.The stent was fully covered by the outer sheath when it was removed from the patient.A plastic stent was placed, and the procedure was completed.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the stent was returned partially deployed on the delivery system.Please see block h10 for full investigation details.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18379480
Report Number3005099803-2023-06808
Device Sequence Number20727845
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0029966679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale